Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 8, 2013, 3:46 PM CDT for Cimarron County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2013, 3:46 PM CDT (20:46 UTC)
- Expired
- May 8, 2013, 4:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 190 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
610 WUUS54 KAMA 082046 SVRAMA OKC025-082130- /O.NEW.KAMA.SV.W.0013.130508T2046Z-130508T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT WED MAY 8 2013 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA... * UNTIL 430 PM CDT * AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF BOISE CITY...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... BOISE CITY... KEYES... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3699 10211 3661 10213 3666 10282 3700 10275 TIME...MOT...LOC 2047Z 239DEG 32KT 3682 10258 $$ JC
2 follow-up statements
480 WWUS54 KAMA 082100 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CDT WED MAY 8 2013 OKC025-082130- /O.CON.KAMA.SV.W.0013.000000T0000Z-130508T2130Z/ CIMARRON OK- 400 PM CDT WED MAY 8 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN CIMARRON COUNTY UNTIL 430 PM CDT... AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF BOISE CITY...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... BOISE CITY... KEYES... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3700 10263 3699 10211 3661 10213 3665 10267 TIME...MOT...LOC 2100Z 239DEG 32KT 3685 10249 $$ JC
822 WWUS54 KAMA 082119 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 419 PM CDT WED MAY 8 2013 OKC025-082130- /O.CON.KAMA.SV.W.0013.000000T0000Z-130508T2130Z/ CIMARRON OK- 419 PM CDT WED MAY 8 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CIMARRON COUNTY UNTIL 430 PM CDT... AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF KEYES...OR 14 MILES NORTHEAST OF BOISE CITY...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... KEYES... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3676 10255 3700 10255 3699 10211 3661 10213 TIME...MOT...LOC 2119Z 233DEG 22KT 3691 10237 $$ JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:07 PM CDT, 39 minutes earlier.
Area forecast discussion, May 8, 3:07 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 307 PM CDT WED MAY 8 2013 .SHORT TERM... DRY LINE HAS STALLED IN THE FAR EASTERN PANHANDLES...GENERALLY ALONG A LINE FROM BEAVER...TO CANADIAN TO JUST EAST OF CLARENDON. WHILE THIS WAS ORIGINALLY THOUGHT TO BE THE HIGHEST RISK OF SEVERE WEATHER FOR TODAY...AN ADDITIONAL AREA OF THUNDERSTORMS BEHIND THE COLD FRONT HAS DEVELOPED. THOUGH CAPE VALUES ARE MODEST IN THE POST FRONTAL REGION...GENERALLY 500 TO 1000 J/KG ML CAPE...BULK SHEAR VALUES ARE NEAR OR GREATER THAN 30 KTS. WHILE NOT INCREDIBLY IMPRESSIVE...THESE SHEAR VALUES SHOULD BE MORE THAN ENOUGH TO FOR SOME SUSTAINED UPDRAFTS ESPECIALLY WITH THE ENHANCED LOW LEVEL OROGRAPHIC LIFT. MEANWHILE...EAST OF THE DRYLINE...STILL CONCERNED ABOUT THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH IN THE NEXT FEW HOURS. CAPE VALUES IN THIS REGION ARE CONSIDERABLY HIGHER...ABOVE 1000 J/KG...SHEAR IS CONSIDERABLY WEAKER...20 TO 25 KT. THIS COMBINED WITH LCLS AT OR ABOVE 2000 FT AGL SHOULD KEEP THE TORNADO THREAT MINIMAL OVER THE PANHANDLES. STORMS AHEAD OF THE DRYLINE SHOULD NOT STAY IN THE PANHANDLES VERY LONG. WHILE STORMS IN THE UPSLOPE/POST-FRONTAL REGIME COULD CONTINUE THROUGH MUCH OF THE EVENING...THOUGH EXPECT THE STORMS TO BECOME ELEVATED VERY QUICKLY AFTER SUNSET. THUS THE SEVERE THREAT COULD SHIFT TO A HAIL THREAT ONLY AFTER SUNSET. .LONG TERM... MUDDLED PATTERN CONTINUES AS LONG AS THE BROAD UPPER LEVEL LOW REMAINS TO OUR SOUTHWEST. WITH THE 12Z UPPER AIR ANALYSIS...THE LOW SHOWED CONSIDERABLE SIGNS OF WEAKENING AND FILLING AS COMPARED TO YESTERDAY. EVEN WITH THIS...WILL CONTINUE TO GENERALLY BE UNDER THE INFLUENCE OF THE UPPER LEVEL TROUGH THROUGH AT LEAST TOMORROW NIGHT. TOMORROW AND TOMORROW NIGHT...DESPITE THE TROUGH BEING OVER THE REGION AND REASONABLE MOISTURE CONTENT OVER THE REGION...THERE IS STILL SOME UNCERTAINTY ON STORM CHANCES FOR TOMORROW. FRIDAY THROUGH TUESDAY...THE BROAD UPPER LEVEL LOW FINALLY STARTS TO DIG SOUTHWEST AWAY FROM THE REGION...THOUGH HOW QUICKLY THIS WILL OCCUR IS STILL UP FOR DEBATE. BY THE LATEST NAM SOLUTION...THE REGION WILL BE UNDER THE INFLUENCE OF SHORT WAVE RIDGING BY FRIDAY MORNING. FOR MOST OF THE OTHER MODELS...THIS DOESN'T HAPPEN UNTIL AT LEAST FRIDAY NIGHT. REGARDLESS OF WHEN THIS OCCURS...ONCE THE RIDGE BEGINS TO BUILD OVER US...THE PRECIPITATION CHANCES EFFECTIVELY END FOR THE NEXT SEVERAL DAYS. && .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING. AFTER TONIGHT HOWEVER...COOLER WEATHER AND INCREASING MOISTURE SHOULD PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS FOR THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 50 72 49 70 49 / 10 20 20 20 10 BEAVER OK 54 73 48 71 48 / 40 20 30 10 5 BOISE CITY OK 48 67 45 69 47 / 30 30 30 20 10 BORGER TX 52 74 51 72 52 / 20 20 20 10 10 BOYS RANCH TX 49 74 52 72 46 / 10 20 20 20 20 CANYON TX 49 74 51 71 45 / 10 20 20 20 20 CLARENDON TX 54 76 53 71 52 / 10 20 20 10 10 DALHART TX 46 69 46 68 45 / 20 30 30 20 10 GUYMON OK 50 71 48 72 49 / 30 30 30 10 5 HEREFORD TX 47 73 51 69 46 / 5 20 20 30 20 LIPSCOMB TX 55 74 50 71 48 / 40 20 30 10 5 PAMPA TX 51 71 49 70 50 / 20 20 20 10 10 SHAMROCK TX 55 77 53 72 51 / 20 20 30 10 10 WELLINGTON TX 56 80 54 74 55 / 20 20 30 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/16
Hazardous weather outlook, May 8, 2:33 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 233 PM CDT WED MAY 8 2013 OKZ001>003-TXZ001>020-091100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 233 PM CDT WED MAY 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN AND EASTERN TEXAS PANHANDLE. THE PRIMARY HAZARDS WITH ANY STORMS WILL BE LARGE HAIL TO PING PONG BALL SIZED AND STRONG WINDS TO 60 MPH. ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE OVER THE WESTERN AND CENTRAL PANHANDLES THROUGH 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE PANHANDLES THURSDAY THROUGH FRIDAY NIGHT. A FEW SHORT LIVED STRONG OR SEVERE STORMS WILL BE POSSIBLE THURSDAY AFTERNOON IN THE SOUTHERN PANHANDLES. THE PRIMARY HAZARDS WITH ANY OF THESE STORMS WILL BE LARGE HAIL AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. JOHNSON
In the hours before
Special weather statement, May 8, 2:40 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
240 PM CDT WED MAY 8 2013
OKZ001-082030-
CIMARRON OK-
240 PM CDT WED MAY 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 330
PM CDT...
AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 5 MILES WEST OF WHEELESS...OR
22 MILES NORTHEAST OF CLAYTON...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WHEELESS... KENTON... FELT...
BLACK MESA PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3700 10265 3652 10261 3651 10301 3700 10301
3700 10300 3701 10278
TIME...MOT...LOC 1939Z 241DEG 14KT 3674 10297
JCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:40 PM CDT | Special Weather Statement | AMA | Cimarron | 50 min |
| May 8, 3:03 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.